MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.3-14-90-ANG2
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an endovascular intervention and angioplasty of the superficial femoral artery (sfa), two cxi support catheters separated.Access was obtained in the right femoral artery to target the left sfa.The anatomy was both tortuous and calcified, and the bifurcation was also reportedly calcified.An unspecified balloon, wire, and laser atherectomy device were used during the procedure, as well as another manufacturer's sheath.A power injector was not used.Resistance was encountered during removal of both catheters.As the wire was pinned down and the user attempted to pull the catheters from the patient, the catheters "snapped in two".The catheters were both manually removed, over the wire guide and through the sheath.The procedure was successfully completed with the complaint devices.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an endovascular intervention and angioplasty of the superficial femoral artery (sfa), two cxi support catheters separated.Access was obtained in the right femoral artery to target the left sfa.The anatomy was both tortuous and calcified, and the bifurcation was also reportedly calcified.An unspecified balloon, wire, and laser atherectomy device were used during the procedure, as well as another manufacturer's sheath.A power injector was not used.Resistance was encountered during removal of both catheters.As the wire was pinned down and the user attempted to pull the catheters from the patient, the catheters "snapped in two".The catheters were both manually removed, over the wire guide and through the sheath.The procedure was successfully completed with the complaint devices.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint devices was also conducted.The complaint devices were returned to cook for investigation.The first catheter was separated approximately 27.8-centimeters from the strain relief, with the separated segment measuring approximately 63.5-centimeters in length.The second catheter was separated approximately 26.5-centimeters from the strain relief, with the separated segment measuring approximately 64.7-centimeters in length.The shaft of the second catheter was wavy, and there appeared to be small holes in the catheter material.A kink was also noted under the strain relief.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final lot.A review of complaint history found no additional complaints for this lot number.Two relevant non-conformances were noted on subassembly lots on three total devices; however, all non-conforming product was scrapped, and there are 100% inspections in place to capture the non-conformance.The product ifu states ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned devices suggests that there is evidence the devices were manufactured to specification.Although two relevant non-conformances were noted on sub-assembly lots, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the anatomy was tortuous and the bifurcation was calcified.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18039892
Report Number1820334-2023-01485
Device Sequence Number15275731
Product Code KRA
UDI-Device Identifier00827002238596
UDI-Public(01)00827002238596(17)251018(10)15024436
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2025
Device Catalogue NumberCXI-2.3-14-90-ANG2
Device Lot Number15024436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer01/15/2024
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERIT ROADSTER SHEATH.
Patient Age72 YR
Patient SexMale